Alert archive / Montana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 93, NWS Billings, MT
NWS Billings, MT issued this severe thunderstorm warning at Jun 27, 2008, 12:06 AM MDT for Carter County, Montana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2008, 12:06 AM MDT (06:06 UTC)
- Expired
- Jun 27, 2008, 1:00 AM MDT
- In force
- 54 min
- Issued by
- NWS Billings, MT
- Area
- Storm-based polygon
County Carter County, MT
The radar
The Rapid City radar (KUDX), 205 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 6.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2411 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1659 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -123 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 9:10 PM MDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jun 26, 9:10 PM MDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
910 PM MDT THU JUN 26 2008
.SHORT TERM...VALID FOR FRI AND SAT...
ENERGY EXTENDING INTO THE AREA ASSOCIATED WITH A STRONG WAVE
MOVING INTO CENTRAL SASKATCHEWAN IS TRIGGERING ISOLATED CONVECTION
MAINLY OVER THE MOUNTAINS. A FEW AREAS OF OF CONVECTION ARE TRYING
TO FORM OVER THE PLAINS BUT AIRMASS DRIED OUT THIS AFTERNOON
BEHIND A WEAK FRONT AND MOST CONVECTION IS NOT MAKING IT DUE TO
ENTRAINMENT. HAVE DRIED OUT THE WESTERN ZONES THIS EVENING AND
HAVE KEPT THUNDERSTORMS FOR THE EASTERN ZONES BUT DO NOT EXPECT
SEVERE WEATHER. RAISED OVERNIGHT LOW TEMPERATURES A FEW DEGREES AS
SOME CLOUD COVER SHOULD KEEP MINIMUMS FROM FALLING MUCH UNTIL
AFTER MIDNIGHT. NORTHWEST FLOW ALOFT SHOULD ALLOW A CLEANER
AIRMASS TO BE OVER THE AREA TOMORROW SO WITH LESS CALIFORNIA SMOKE
OVER THE REGION COULD SEE TEMPERATURES WARM A BIT HIGHER THAN
FORECAST BUT WILL NOT UPDATE AT THIS TIME. BORSUM
.LONG TERM...VALID FOR SUN...MON...TUE...WED...THU...
EXTENDED FORECAST IN GOOD SHAPE RESULTING IN ONLY A FEW TWEAKS
WITH THIS ISSUANCE. STRONG RIDGE STILL EXPECTED TO MOVE OVER THE
NORTHERN ROCKIES THIS WEEKEND AND CONTINUE INTO NEXT WEEK. RIDGE
WILL BE MORE CENTERED OVER THE CENTRAL PORTIONS OF THE STATE
SUNDAY RESULTING IN SUBSIDENCE AND DRY CONDITIONS. HOWEVER...BY
MONDAY AND ESPECIALLY TUESDAY...THE RIDGE AXIS SHIFTS A BIT
WESTWARD. THIS WILL ALLOW FOR A FEW DISTURBANCES ALONG THE
PERIPHERY OF THE RIDGE TO MOVE ACROSS THE FORECAST AREA. WILL
CONTINUE WITH A SLIGHT THUNDERSTORM CHANCE MONDAY AFTERNOON
THROUGH THURSDAY WITH A SLIGHTLY BETTER CHANCE TUESDAY NIGHT AND
WEDNESDAY NIGHT AS POSSIBLY A STRONGER WAVE MOVES ACROSS THE
FORECAST AREA.
TEMPERATURES WILL BE HOT THROUGH THE PERIOD WITH READINGS IN THE
UPPER 80S TO LOWER 90S EACH DAY. AS THE PREVIOUS DISCUSSION
MENTIONED...WARMUP TO HOT TEMPERATURES MAY BE A BIT DELAYED DUE
TO AN EASTERLY SURFACE WIND...AS WELL AS INCREASED
MOISTURE/CLOUDS AND POSSIBLE THUNDERSTORM ACTIVITY. HOOLEY
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH LATE THIS EVENING UNDER PARTLY
TO MOSTLY CLOUDY SKIES BUT CLEARING IS EXPECTED LATE TONIGHT FROM
WEST TO EAST. SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS ARE
POSSIBLE THROUGH THE REMAINDER OF THE EVENING AND INTO THE
OVERNIGHT HOURS...PRIMARILY SOUTH AND WEST OF KBIL...WITH THE BEST
CHANCES FOR SEVERE IN EASTERN ZONES...SOUTH AND EAST OF KMLS.
LOCALIZED MVFR CONDITIONS ARE POSSIBLE IN AND AROUND ANY
THUNDERSTORM ACTIVITY. GILSTAD
&&
.PRELIMINARY POINT TEMP/POPS...
FRI SAT SUN MON TUE WED THU
-----------------------------------------------------------
BIL 056/077 054/080 055/088 059/091 060/091 060/087 059/082
10/B 00/U 00/U 02/T 22/T 22/T 22/T
LVM 048/076 045/082 045/090 051/090 052/088 052/083 052/080
10/U 00/U 00/U 02/T 22/T 32/T 22/T
HDN 058/077 055/080 053/090 056/094 057/093 059/089 057/087
20/B 00/U 00/U 02/T 22/T 22/T 22/T
MLS 057/074 051/078 054/088 061/093 062/094 062/090 061/085
32/T 00/U 00/U 01/U 11/U 22/T 22/T
4BQ 057/073 049/076 052/088 059/092 059/093 059/089 059/086
42/T 00/U 00/U 01/U 22/T 22/T 32/T
BHK 051/071 046/074 050/086 057/089 059/089 060/085 059/084
32/T 00/N 00/U 01/U 11/U 22/T 32/T
SHR 051/072 046/075 045/088 052/090 053/090 054/087 053/086
30/N 00/U 00/U 02/T 22/T 32/T 22/T
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Jun 26, 3:22 PM MDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 322 PM MDT THU JUN 26 2008 MTZ028>042-056>058-063>068-WYZ098-099-272130- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 322 PM MDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED FOR THE REMAINDER OF THE AFTERNOON AND INTO THIS EVENING. SOME STORMS MAY BE SEVERE OVER FAR EASTERN MONTANA THIS AFTERNOON AND EVENING. FLOOD WARNINGS REMAIN IN EFFECT FOR THE YELLOWSTONE RIVER NEAR LIVINGSTON...THE CLARKS FORK OF THE YELLOWSTONE RIVER NEAR BELFRY AND ROCK CREEK NEAR RED LODGE. REFER TO THE LATEST GTFFLSBYZ BULLETINS FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FLOOD WARNINGS REMAIN IN EFFECT FOR THE YELLOWSTONE RIVER NEAR LIVINGSTON...THE CLARKS FORK OF THE YELLOWSTONE RIVER NEAR BELFRY AND ROCK CREEK NEAR RED LODGE. REFER TO THE LATEST GTFFLSBYZ BULLETINS FOR THE LATEST INFORMATION. IN ADDITION...AREA RIVERS AND STREAMS WILL REMAIN HIGH THROUGH NEXT WEEK AS WARMER TEMPERATURES CONTINUE TO MELT MOUNTAIN SNOW PACK. OTHER RIVERS AND STREAMS NEAR AREA MOUNTAINS DO NOT APPEAR PRONE TO FLOODING AT THIS POINT...HOWEVER PERSONS WITH INTERESTS ALONG RIVERS AND STREAMS FED BY MOUNTAIN SNOW PACK ARE ENCOURAGED TO REMAIN AWARE OF RIVER LEVELS. VIEW THE LATEST IN RIVER STAGES AND FORECASTS ON THE INTERNET AT WWW.WEATHER.GOV/AHPS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HOOLEY
The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 10:33 PM MDT | Severe Thunderstorm Warning | BYZ | Custer | 57 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.